Jump to content

Idunno: Really struggling.


Recommended Posts

Hi guys

 

My name is Dave and I'm 55. I was put on Sertraline about 2½ years ago as I was struggling with depression and anxiety. A few weeks ago I had a big anxiety whilst dropping my 7 yo son at school. I kind of freaked out at all the other parents wearing facemasks. I have been off work since October last year as I can't wear a face mask and I work for the NHS so I cannot enter the hospital without having a facemask on. Luckily they found some work I can do from work so at least my job is relatively safe. After that panic attack my GP increased the Sertraline to 200mg, which seemed to work for a while but I've always struggled with staying asleep at night so my GP suggested tapering off Sertraline and, at the same time, starting on 15mg of Mirtazapine. All was reasonably well until I stopped the Sertraline about 4 days ago (I was down to 50mg). Well, last night I woke at midnight feeling terrible (shivers, cramps). I went down stairs for about an hour but felt more shivery so I went back to bed but the cramps in my limbs got worse. I lay like this for a couple of hours but had to wake up my wife because I was in an awful state of mind; I was shivering and tensed and weeping and then vomited. My wife phoned NHS 111 for advice and they said they'd send an ambulance. Within about 15 minutes I was feeling better (my wife is a Registered Mental Health Nurse so she managed calm me down) This morning I just feel so stiff and full of guilt. My head is "fizzing" and I feel dizzy and nauseous as well as the usual guilt that follows me everywhere. Some days I wish I'd never started down the road of medication but I feel trapped into taking the drugs for any sort of functionality.

Link to post
  • Moderator
getofflex

Hello Dave, and welcome to SA.  We are a peer owned and run forum of people who have been or are getting off of psychiatric drugs.  I'm sorry you are going through this.  I know it can be scary - I've experienced similar.  Just know there is a way out of psych drug use.  We can help you with this.  It sounds to me like you may have tapered off the drug too fast, and jumped off at too high a dose.  

 

First of all, can you please give us specific information about your drug history?  Please read the link below for instructions.  This will allow us to give you the best guidance.  

 

How to List Drug History in Signature

 

This helps you understand what withdrawal syndrome is: 

 

What is Withdrawal Syndrome?

 

Here is some information about how these drugs actually work.  

 

How Psychiatric Drugs Remodel Your Brain

 

Tapering is best done extremely slowly, and we taper by 10% of the current dose, so that the taper becomes exponentially smaller.

 

 Why Taper by 10% of my Dosage  

 

Also, as we are tapering, we suggest keeping things slow, simple, and stable. 

 

Keep it Simple, Slow, and Stable

 

 

When we recover, there are times of feeling OK mixed in with times of feeling bad.  This is called windows and waves.

 

Windows and Waves Pattern of Stabilization

 

Here are some techniques to cope with symptoms: 

 

Non Drug Ways to Cope with Withdrawal Symptoms

 

 

We don't suggest many supplements, but 3 that many of us find helpful are magnesium, omega-3, and melatonin. Here are the links for info about those. It is suggested to add one at a time, and start with a low dose to see how it affects you. 

Magnesium

Omega 3 Fish Oil

Melatonin

 

If it were me, I would try a reinstatement. This is best done very carefully.  There is some risk involved, and we need more specifics about your drug history before we can suggest a good dose at which to reinstate.  Here is some information about reinstatement.  

 

About Reinstating and Stabilizing to Reduce Withdrawal Symptoms

 

I've given you quite a bit of information here.  Please read through it, and mull it over, and we will take it from there. In the meantime, take care of yourself, and take heart.  We in this forum have been through this, and we understand first hand the pain and discomfort you are going through.  Please know that the brain is amazing in it's healing abilities.  It takes time, but healing can and will happen. 

 

***Please note this is not medical advice.  Discuss any decisions about your medical care with a doctor who understands psych meds and how to withdraw from them, if you can find one.

Lexapro   Started Apr 15 02 - 10 mg;  Apr 2 20  0.18 mg; Jul 16  0.17 mg, Aug 23  0.16 mg, Oct 7  0.15 mg, Nov 8 - 0.14, Jan 16 '21 - 0.13, Feb 7 - 0.12, Feb 22 - 0.11, Mar 26 - 0.10 

Trazodone.  used 50 mg once every 4-7 days for sleep, stopped

Xanax. used 0.5 mg once every 4-7 days for sleep, stopped

Benadryl 50 mg, Ibuprofen 800 mg, or Tylenol 1000 mg

other meds: Levothyroxine 75 mg

suppl AM: fish oil, flax oil, multivitamin, vit C, vit E, calcium

suppl PM: magnesium 350 mg, GABA 750 mg, Estroven, melatonin 3 mg, calcium

Link to post
  • getofflex changed the title to Idunno: Really struggling.

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy